HOMEPRODUCTSSERVICESCOMPANYCONTACTFAQResearchDictionaryPharmaMobileSign Up FREE or Login

Doxorubicin-associated delayed ventricular fibrillation in acute promyelocytic leukemia.

Abstract
A 16-year-old schoolgirl presented with acute promyelocytic leukemia. 10 days after induction chemotherapy with doxorubicin and cytosine arabinoside together with heparinisation for the accompanying disseminated intravascular coagulopathy, she developed ventricular fibrillation. Following successful cardiac resuscitation a gated blood pool scan showed a left ventricular ejection fraction of 49%. Despite this event the patient was subsequently rechallenged with doxorubicin without any adverse cardiac effect. The exact mechanism for this delayed doxorubicin-associated cardiac arrhythmia is not clear, but electrolyte disturbance and heparin-doxorubicin interaction may have played a contributory role.
AuthorsT E Gan, P H Ellims, N Tong, J M Barned, M B Van der Weyden
JournalActa haematologica (Acta Haematol) Vol. 69 Issue 1 Pg. 52-5 ( 1983) ISSN: 0001-5792 [Print] SWITZERLAND
PMID6401894 (Publication Type: Case Reports, Journal Article, Research Support, Non-U.S. Gov't)
Chemical References
  • Antibiotics, Antineoplastic
  • Doxorubicin
Topics
  • Adolescent
  • Antibiotics, Antineoplastic (adverse effects, therapeutic use)
  • Doxorubicin (adverse effects, therapeutic use)
  • Female
  • Humans
  • Leukemia, Myeloid, Acute (complications, drug therapy)
  • Time Factors
  • Ventricular Fibrillation (chemically induced, complications)

Join CureHunter, for free Research Interface BASIC access!

Take advantage of free CureHunter research engine access to explore the best drug and treatment options for any disease. Find out why thousands of doctors, pharma researchers and patient activists around the world use CureHunter every day.
Realize the full power of the drug-disease research network!


Choose Username:
Email:
Password:
Verify Password: